Alert archive / Illinois / Flood Watches in 2020

Flood Watch 2, NWS Lincoln, IL

January 16, 202025 counties in Illinois

NWS Lincoln, IL issued this flood watch at Jan 16, 2020, 3:21 PM CST for 25 counties in Illinois. It took effect at Jan 17, 2020, 6:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2020, 3:21 PM CST (21:21 UTC)
In effect from
Jan 17, 2020, 6:00 PM CST
Expired
Jan 18, 2020, 10:13 AM CST
In force
16 hr
Issued by
NWS Lincoln, IL
Flood severity
None
All 25 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 84 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2020-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2020-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -155 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-155 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

202 
WGUS63 KILX 162121
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Lincoln IL
321 PM CST Thu Jan 16 2020

ILZ042>057-061>063-066>068-071>073-171000-
/O.NEW.KILX.FA.A.0002.200118T0000Z-200118T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-
Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
321 PM CST Thu Jan 16 2020

...FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...

The National Weather Service in Lincoln has issued a

* Flood Watch for portions of central Illinois, east central 
  Illinois, southeast Illinois, and west central Illinois, 
  including the following areas, in central Illinois, Christian, 
  De Witt, Logan, Macon, Menard, Piatt, Sangamon, and Shelby. In 
  east central Illinois, Champaign, Clark, Coles, Cumberland, 
  Douglas, Edgar, Moultrie, and Vermilion. In southeast 
  Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and 
  Richland. In west central Illinois, Cass, Morgan, and Scott. 

* From Friday evening through Saturday morning

* Heavy rainfall from last weekend has resulted in soils remaining
  saturated and river and lake levels being higher than normal.
  Another round of precipitation is expected on Friday evening
  through Saturday morning where some areas will receive between 1
  and 1.5 inches. Though the precipitation will be a wintry mix to
  start the evening, as warmer air moves in from the south, the
  precipitation will change over to all rain and most of the
  moderate to heavy rain is expected after temperatures are above
  freezing. This rainfall will quickly become runoff due to cold 
  ground or already existing frozen precipitation on the ground.

* Moderate to heavy rainfall will result in flooding of low lying
  or poor drainage areas, including flooding on smaller creeks 
  and streams. Significant rises on larger streams and rivers will
  also be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

Auten
6 follow-up statements
402 
WGUS63 KILX 170901
FFAILX

Flood Watch
National Weather Service Lincoln IL
301 AM CST Fri Jan 17 2020

ILZ042>057-061>063-066>068-071>073-172115-
/O.CON.KILX.FA.A.0002.200118T0000Z-200118T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-
Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
301 AM CST Fri Jan 17 2020

...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY MORNING...

The Flood Watch continues for

* Portions of central Illinois, east central Illinois, southeast 
  Illinois, and west central Illinois, including the following 
  areas, in central Illinois, Christian, De Witt, Logan, Macon, 
  Menard, Piatt, Sangamon, and Shelby. In east central Illinois, 
  Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, 
  and Vermilion. In southeast Illinois, Clay, Crawford, 
  Effingham, Jasper, Lawrence, and Richland. In west central 
  Illinois, Cass, Morgan, and Scott. 

* From this Evening through Saturday morning

* Heavy rainfall from last weekend has resulted in soils remaining
  saturated and river and lake levels being higher than normal.
  Another round of precipitation is expected this afternoon
  through Saturday morning where some areas will receive between 1
  and 1.5 inches. The precipitation will start out as a wintry mix
  during this afternoon and into part of this evening. As warmer
  air moves in from the south, the precipitation will change over
  to rain during mid and late evening, and most of the moderate to
  heavy rain is expected tonight after temperatures are above 
  freezing. This rainfall will quickly become runoff due to cold 
  ground or already existing frozen precipitation on the ground. 

* Moderate to heavy rainfall will result in flooding of low 
  lying or poor drainage areas, including flooding on smaller 
  creeks and streams. Significant rises on larger streams and 
  rivers will also be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts. Monitor later forecasts and be alert for 
possible Flood Warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop. Never
drive across a flooded roadway. 

&&

$$

07
535 
WGUS63 KILX 172038
FFAILX

Flood Watch
National Weather Service Lincoln IL
238 PM CST Fri Jan 17 2020

...Heavy RainFall Expected Overnight...

.A developing storm system over the central plains will move
northeastward into the upper Mississippi Valley by Saturday
morning. Strong south winds ahead of the storm will tap moisture
from the Gulf of Mexico and produce a period of heavy rainfall
across central and southeast Illinois

ILZ042>057-061>063-066>068-071>073-180445-
/O.CON.KILX.FA.A.0002.200118T0000Z-200118T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-
Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
238 PM CST Fri Jan 17 2020

...FLOOD WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING
THROUGH SATURDAY MORNING...

The Flood Watch continues for

* Portions of central Illinois, east central Illinois, southeast 
  Illinois, and west central Illinois, including the following 
  areas, in central Illinois, Christian, De Witt, Logan, Macon, 
  Menard, Piatt, Sangamon, and Shelby. In east central Illinois, 
  Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, 
  and Vermilion. In southeast Illinois, Clay, Crawford, 
  Effingham, Jasper, Lawrence, and Richland. In west central 
  Illinois, Cass, Morgan, and Scott. 

* From 6 PM CST this evening through Saturday morning

* Heavy rainfall from last weekend has resulted in saturated soil
  conditions and river and lake levels being higher than normal.
  By Saturday morning some areas will receive between 1 and 1.5
  inches. The precipitation will start out as a wintry mix during
  this afternoon and into part of this evening. As warmer air
  moves in from the south, the precipitation will change over to
  rain during the evening. Most of the moderate to heavy rain is
  expected tonight after temperatures are above freezing. This
  rainfall will quickly become runoff.
 
* Moderate to heavy rainfall will result in flooding of low 
  lying or poor drainage areas, including flooding on smaller creeks
  and streams. Significant rises on larger streams and rivers will 
  also be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts. Monitor later forecasts and be alert for
possible Flood Warnings. Those living in areas prone to flooding
should be prepared to take action should flooding develop. Never
drive across a flooded roadway.

&&

$$
448 
WGUS63 KILX 180424
FFAILX

Flood Watch
National Weather Service Lincoln IL
1024 PM CST Fri Jan 17 2020

...Heavy RainFall Expected Overnight...

.A storm system will produce a period of heavy rainfall through
Saturday morning across central and southeast Illinois following 
accumulations of snow and freezing rain.

ILZ042>057-061>063-066>068-071>073-181230-
/O.CON.KILX.FA.A.0002.000000T0000Z-200118T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-
Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
1024 PM CST Fri Jan 17 2020

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

The Flood Watch continues for

* Portions of central Illinois, east central Illinois, southeast 
  Illinois, and west central Illinois, including the following 
  areas, in central Illinois, Christian, De Witt, Logan, Macon, 
  Menard, Piatt, Sangamon, and Shelby. In east central Illinois, 
  Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, 
  and Vermilion. In southeast Illinois, Clay, Crawford, 
  Effingham, Jasper, Lawrence, and Richland. In west central 
  Illinois, Cass, Morgan, and Scott. 

* Through Saturday morning

* Heavy rainfall from last weekend has resulted in saturated soil
  conditions and river and lake levels being higher than normal.
  By Saturday morning some areas will receive between 1 and 1.5
  inches. A wintry mix of snow and freezing rain has accumulated
  across central Illinois this evening. As warmer air moves in
  from the south, the precipitation will change over to rain
  overnight. Most of the moderate to heavy rain is expected late 
  tonight after temperatures are above freezing. This rainfall 
  will quickly become runoff. 

* Moderate to heavy rainfall will result in flooding of low 
  lying or poor drainage areas, including flooding on smaller 
  creeks and streams. Significant rises on larger streams and 
  rivers will also be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts. Monitor later forecasts and be alert for
possible Flood Warnings. Those living in areas prone to flooding
should be prepared to take action should flooding develop. Never
drive across a flooded roadway.

&&

$$
770 
WGUS63 KILX 180902
FFAILX

Flood Watch
National Weather Service Lincoln IL
302 AM CST Sat Jan 18 2020

...Heavy Rainfall Expected through Midday...

.A storm system will produce a period of moderate to heavy 
rainfall through midday Saturday across central and southeast 
Illinois.

ILZ042>057-061>063-066>068-071>073-181715-
/O.CON.KILX.FA.A.0002.000000T0000Z-200118T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan-
Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
302 AM CST Sat Jan 18 2020

...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY...

The Flood Watch continues for

* Portions of central Illinois, east central Illinois, southeast 
  Illinois, and west central Illinois, including the following 
  areas, in central Illinois, Christian, De Witt, Logan, Macon, 
  Menard, Piatt, Sangamon, and Shelby. In east central Illinois, 
  Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, 
  and Vermilion. In southeast Illinois, Clay, Crawford, 
  Effingham, Jasper, Lawrence, and Richland. In west central 
  Illinois, Cass, Morgan, and Scott. 

* Until noon CST today

* Heavy rainfall from last weekend has resulted in saturated soil
  conditions and river and lake levels being higher than normal.
  By midday Saturday some areas will receive between 1 and 1.5
  inches. This rainfall will quickly become runoff. 

* Moderate to heavy rainfall will result in flooding of low 
  lying or poor drainage areas, including flooding on smaller 
  creeks and streams. Significant rises on larger streams and 
  rivers will also be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts. Monitor later forecasts and be alert for
possible Flood Warnings. Those living in areas prone to flooding
should be prepared to take action should flooding develop. Never
drive across a flooded roadway.

&&

$$

Deubelbeiss
948 
WGUS63 KILX 181159
FFAILX

Flood Watch
National Weather Service Lincoln IL
559 AM CST Sat Jan 18 2020

...Heavy Rainfall Expected through Midday...

.A storm system will produce a period of moderate to heavy
rainfall through midday across east central and southeast
Illinois.

ILZ042-043-047>053-181300-
/O.CAN.KILX.FA.A.0002.000000T0000Z-200118T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-Christian-Macon-
Including the cities of Lincoln, Clinton, Beardstown, Petersburg,
Winchester, Jacksonville, Springfield, Taylorville, and Decatur
559 AM CST Sat Jan 18 2020

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of central Illinois and west central
Illinois has been cancelled. Heavy rain has ended across the area.

$$

ILZ044>046-054>057-061>063-066>068-071>073-181800-
/O.CON.KILX.FA.A.0002.000000T0000Z-200118T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Monticello, Champaign, Urbana, Danville, 
Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, 
Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
559 AM CST Sat Jan 18 2020

...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY...

The Flood Watch continues for

* Portions of central Illinois, east central Illinois, and 
  southeast Illinois, including the following areas, in central 
  Illinois, Piatt and Shelby. In east central Illinois, 
  Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, 
  and Vermilion. In southeast Illinois, Clay, Crawford, 
  Effingham, Jasper, Lawrence, and Richland. 

* Until noon CST today

* Heavy rainfall from last weekend has resulted in saturated 
  soil conditions and river and lake levels being higher than 
  normal. By midday Saturday some areas will receive between 1 
  and 1.5 inches. This rainfall will quickly become runoff. 

* Moderate to heavy rainfall will result in flooding of low 
  lying or poor drainage areas, including flooding on smaller 
  creeks and streams. Significant rises on larger streams and 
  rivers will also be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts. Monitor later forecasts and be alert for
possible Flood Warnings. Those living in areas prone to flooding
should be prepared to take action should flooding develop. Never
drive across a flooded roadway.

&&

$$

Deubelbeiss
688 
WGUS63 KILX 181613
FFAILX

Flood Watch
National Weather Service Lincoln IL
1013 AM CST Sat Jan 18 2020

...THREAT OF HEAVY RAINFALL HAS ENDED...

ILZ044>046-054>057-061>063-066>068-071>073-181715-
/O.CAN.KILX.FA.A.0002.000000T0000Z-200118T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Monticello, Champaign, Urbana, Danville, 
Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, 
Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
1013 AM CST Sat Jan 18 2020

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of central Illinois, east central
Illinois, and southeast Illinois has been cancelled. Although some
light rain remains across eastern Illinois, any additional
accumulations will be light.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at Jan 16, 11:01 AM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Jan 16, 11:01 AM CST, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1101 AM CST Thu Jan 16 2020

.SYNOPSIS...
Issued at 327 AM CST Thu Jan 16 2020

Mostly sunny and cold conditions will be the rule across central
Illinois today...with high temperatures ranging from the middle
20s near Galesburg to the middle 30s south of the I-70 corridor.

&&

.UPDATE...
Issued at 1043 AM CST Thu Jan 16 2020

Current forecast looks on track for the rest of the day and into
tonight. However, made some minor tweaks to temps and sky cover.
No precip expected through tonight with slowly increasing cloud
cover tonight ahead of the winter system still moving into the
area Friday into Sat. Update will be out shortly.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 327 AM CST Thu Jan 16 2020

09z/3am satellite imagery continues to show clearing line working
its way eastward across central Illinois as a 1043mb high builds
into the Plains. Based on satellite timing tools and latest HRRR
forecast, it appears locations near the Indiana border will start
the day mostly cloudy, but will rapidly clear shortly after
sunrise. Further west, abundant sunshine will prevail across the
remainder of the KILX CWA through the entire day. Despite the
sun, brisk northwesterly winds will ensure a cold day with highs
in the 20s to lower 30s. High clouds will be on the increase
tonight as a developing storm system begins to approach from the
southwest with overnight lows dropping into the teens and lower
20s.

.LONG TERM...(Friday through Wednesday)
ISSUED AT 327 AM CST Thu Jan 16 2020

Vigorous upper trough noted on latest water vapor imagery off the
coast of northern California will cross the Rockies over the next
24-36 hours...resulting in surface cyclogenesis over western
Kansas by Friday morning. 00z Jan 16 models are all in relatively
good agreement with the track of the low from Kansas Friday
morning to Lake Huron by Saturday evening. With a considerable
amount of dry air initially advecting into the system on brisk
easterly boundary layer flow, precip onset will be delayed from
previous forecasts. Based on model consensus, it now appears
Friday morning will be mostly dry...followed by light snow rapidly
developing across the area from southwest to northeast during the
afternoon.

As boundary layer flow gradually veers to a more southerly
direction and temperatures inch toward the freezing mark, the snow
will mix with freezing rain and sleet by 00z/6pm Fri
along/southwest of a Macomb...to Lincoln...to Mattoon line. This
transition zone will lift steadily northward through the evening,
and will reach the I-80 corridor shortly after midnight. As temps
rise into the upper 30s and lower 40s, all rain is expected
overnight into early Saturday morning. At this time, it appears
storm total ice accumulations of one tenth of an inch or less are
likely everywhere north of I-70...while snowfall amounts range
from around 1 inch along a Jacksonville...to Decatur...to Danville
line...to as much as 3 inches northwest of the Illinois River
where precip will be slowest to transition to rain. Since warning
criteria snow/ice will not occur, we will not be issuing a Winter
Storm Watch with this forecast package. A Winter Weather Advisory
will likely be needed with the next forecast issuance across
nearly the entire CWA as slick/hazardous travel conditions develop
for the Friday evening commute.

As low pressure tracks into the Great Lakes, colder air spilling
into the region on its back side will change lingering rain to
snow and/or light freezing rain across the far N/NW CWA Saturday
morning. Any additional snow/ice accumulations will be minor as
precip quickly comes to an end by mid to late morning. Windy and
sharply colder weather will be noted Saturday afternoon as
northwesterly winds gusting in excess of 40mph cause temperatures
to fall into the 20s. After that, the main weather story early
next week will be the cold conditions. Highs on both Sunday and
Monday will remain in the teens, while overnight lows drop into
the single digits. Wind-chills will plunge below zero...with near
advisory criteria chills possible across the N/NW CWA Sunday night
into Monday morning.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1101 AM CST Thu Jan 16 2020

VFR conditions will prevail the rest of the day, overnight, and
into tomorrow. Cirrus will begin to overspread the area tonight
and thicken in response to the winter system developing out west
and approaching the area tomorrow. Mid clouds around 12-15kft are
expected to move into the area beginning tomorrow morning.
North to northwesterly winds will remain breezy this afternoon and
then become light and variable overnight as the ridge moves east
through the area. Tomorrow winds will be southeasterly at around
10kts.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Auten
SYNOPSIS...Barnes
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Auten
Hazardous weather outlook, Jan 16, 11:36 AM CST, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1136 AM CST Thu Jan 16 2020

ILZ027>031-036-037-040-041-047-049-050-171200-
Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott-
Stark-Tazewell-Woodford-
1136 AM CST Thu Jan 16 2020

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Minor to moderate flooding will continue with rising river levels
along the Illinois River from Peoria southward, as well as on
the Sangamon River near Chandlerville.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Illinois River levels will continue to rise through the week,
reaching moderate flood stage by Friday at Havana and Beardstown.
Minor flooding will likely continue on portions of the Sangamon
River for several more days.

A winter storm is expected to produce accumulating snow Friday
afternoon and evening, with a period of sleet and freezing rain
Friday evening. One to three inches of snow are likely by Friday
evening. A light glaze of ice around a tenth of an inch is also
possible. Precipitation should become all rain by shortly after
midnight Friday night, as temperatures steadily rise overnight.
Total precipitation amounts look to be around an inch, but runoff
could be high due to saturated conditions already in place in the
area.

Much colder temperatures and strong winds will arrive over the
weekend. Wind chill temperatures will drop well below zero
Saturday night and Sunday night. Wind gusts may reach near 40 mph
Saturday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-042>046-048-051>057-061-171200-
Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
McLean-Menard-Moultrie-Piatt-Sangamon-Shelby-Vermilion-
1136 AM CST Thu Jan 16 2020

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TODAY AND TONIGHT...

No weather hazards are expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A winter storm is expected to produce accumulating snow Friday
afternoon and evening, with a period of sleet and freezing rain
Friday evening. One to two inches of snow are likely by Friday
evening. A light glaze of ice of a tenth to two tenths of an inch
is also possible. Precipitation should become all rain by midnight
Friday night, as temperatures steadily rise overnight. Total
precipitation amounts look to be up to an inch and a half, and
runoff could be high due to saturated conditions already in place
in the area.

Much colder temperatures and strong winds will arrive over the
weekend. Wind chill temperatures will drop well below zero
Saturday night and Sunday night. Wind gusts may reach near 40 mph
Saturday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ062-063-066>068-071>073-171200-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
1136 AM CST Thu Jan 16 2020

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TODAY AND TONIGHT...

Minor to moderate river flooding is occurring on the Embarras,
Little Wabash, and Wabash Rivers.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Minor to moderate flooding will continue along portions of the
Embarras, Wabash, and Little Wabash Rivers through the week.

A winter storm may produce light snow Friday afternoon and
evening, with a period of sleet and brief freezing rain possible
Friday evening. Precipitation should become all rain Friday
evening. Snow amounts less than a half inch are possible by Friday
evening. Total precipitation amounts look to be around one and a
quarter inch, but runoff could be high due to saturated
conditions already in place in the area.

Much colder temperatures and strong winds will arrive over the
weekend. Wind chill temperatures could drop to around zero Sunday
night, and wind gusts may reach near 40 mph Saturday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

37

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 3:10 PM CSTWinter Weather AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more39 hr

Nearby

Flood Watches in Illinois, 2020Every flood watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.